I’ve just switched to Letrozole after taking Tamoxifen for 2 years. I’ll be on it for a further three years. So far so good! I’ve noticed less joint pain after only a week and also I’ve lost my appetite which is a positive as I still need to lose some weight!
Feeling quite relieved if I’m honest as things seem to be going quite well. Am I lulling myself into a false sense of security? Interested in others’ experience of Letrozole.
Hi @Frances55 welcome to the Letrozole gang! Remember that this forum is more likely to be used by women looking for answers for, and help with, issues they have with the drug. According to Cancer Research 80% of breast cancers are Er+ so around 44,000 women start taking endocrine treatment every year, the majority an AI. So there tens of thousands who seem to tolerate the drug well. No guarantees you’ll get SE or at least SE that become debilitating on Letrozole. Fingers crossed.
My own experience is that I had vaginal dryness to start with (lovely) but use Hyalofemme to control that and have a few twinges in my knees and toes. They might also be an exacerbated issue with my digestion as, whilst it has always been dodgy, it has been worse over the past year (been on Let for 15 months) but that could be coincidence. I detest having to take it and combine it with a D3 and a Magnesium tablet every morning (to get it over with otherwise I dread it all day) and tell myself that they are all doing me good.
My darling mother was called Frances so I shall keep my fingers crossed that you’ll do great on it. It’s only three years after all . Good luck!
Thanks for your lovely response. I agree with you in that we hear a lot of bad experiences but actually a lot of us tolerate this hormone therapy quite well. That was my experience on Tamoxifen. Loads of horror stories but it was fine for me. I thought I’d had my good luck and wondered if I’d get serious issues on the Letrozole, but just over a week in I feel fine, actually a bit better! Keeping my fingers crossed.
I’m more worried about what happens after 3 years are up. To be doing nothing to prevent recurrence is a pretty scary prospect. I had a mastectomy but no radiotherapy or chemo so to finish treatment altogether feels like having my safety net pulled. Let’s see what the next three years bring. Prayers and hope that we all stay well and we’ve seen the bugger off for good!!
Best wishes. Frances x
Amen to that! It’s amazing how many people say that about stopping the endocrine treatment. I had rads but not chemo and will be very glad to stop but I’ll be 72 by then and prepared to take my chances.